Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 12, 2012, 6:09 PM CDT for Callahan County, Shackelford County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2012, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 12, 2012, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 11 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS54 KSJT 122309
SVRSJT
TXC059-417-122345-
/O.NEW.KSJT.SV.W.0153.120812T2309Z-120812T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT SUN AUG 12 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES NORTHWEST OF
MORAN...OR 11 MILES SOUTHEAST OF ALBANY...MOVING SOUTHEAST AT 15
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORAN BY 615 PM CDT...
I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3265 9909 3252 9909 3251 9911 3236 9911
3235 9912 3257 9932 3270 9917
TIME...MOT...LOC 2309Z 312DEG 14KT 3258 9916
$$1 follow-up statement
677
WWUS54 KSJT 122325
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT SUN AUG 12 2012
TXC059-417-122345-
/O.CON.KSJT.SV.W.0153.000000T0000Z-120812T2345Z/
SHACKELFORD TX-CALLAHAN TX-
625 PM CDT SUN AUG 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES...
AT 621 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR MORAN...OR 15
MILES NORTHWEST OF CISCO...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
NICKEL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3254 9929 3266 9913 3262 9909 3252 9909
3251 9911 3236 9911 3235 9912
TIME...MOT...LOC 2325Z 319DEG 13KT 3253 9914
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:04 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 12, 4:04 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 404 PM CDT SUN AUG 12 2012 .UPDATE... SEE UPDATE DISCUSSION BELOW. && .DISCUSSION... HAVE ADDED SEVERE THUNDERSTORM WATCH # 573 TO THE HAZARD GRID AND THE ZONES FOR THE BIG COUNTRY COUNTIES. 21 && .PREV DISCUSSION... /ISSUED 312 PM CDT SUN AUG 12 2012/ SHORT TERM... THE 19Z SURFACE MAP INDICATES A WEAK COLD FRONT ACROSS WESTERN OKLAHOMA AND THE THE TEXAS SOUTH PLAINS. TO THE SOUTHEAST OF THE FRONT IT IS HOT...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 105 ACROSS WEST CENTRAL TEXAS. LATEST MESOANALYSIS INDICATES THE BEST INSTABILITY WITH SBCAPES OF 2000 TO 2500 J/KG FROM THE NORTHWEST HILL COUNTRY ON NORTHEAST ACROSS NORTHERN TEXAS. THE BEST 0-6KM SHEAR OF 35 TO 40 KNOTS IS ACROSS OKLAHOMA AND EXTREME NORTHERN TEXAS. NOT MUCH IN THE WAY OF TSTM DEVELOPMENT RIGHT NOW. HOWEVER THE COMBINATION OF THE FRONT AND WEAK UPPER LEVEL FORCING WILL GET ISOLATED TO SCATTERED TSTMS GOING BY LATE THIS AFTERNOON AND CONTINUE INTO MUCH OF TONIGHT. AN ISOLD SEVERE STORM OR TWO WILL BE POSSIBLE ACROSS THE EASTERN BIG COUNTRY. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING. WILL KEEP THE SLGT CHC POPS GOING ACROSS THE BIG COUNTRY AND NORTHERN HEARTLAND FOR TONIGHT. FOR MONDAY...ANOTHER HOT DAY IN IS STORE. HOWEVER...TEMPERATURES WILL BE A FEW DEGREES COOLER DUE TO A WEAK SURFACE BOUNDARY IN THE AREA AND SOME MID AND UPPER LEVEL CLOUD COVER. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON HOURS. LONG TERM... NOT MUCH CHANGE IS EXPECTED FOR MUCH OF THIS WEEK AS HOT AND DRY WEATHER WILL CONTINUE. HIGHS WILL BE MAINLY 100 TO 105 THROUGH THE MIDDLE OF THIS WEEK. SOME CHANGE IN THE UPPER LEVEL FLOW PATTERN WITH THE RIDGE BREAKING DOWN IS IN STORE LATE THIS WEEK AND THE UPCOMING WEEKEND. ALSO...A COLD FRONT WILL MOVE SOUTH ACROSS MUCH OF TEXAS BY SATURDAY. AS A RESULT...COOLER TEMPERATURES ARE EXPECTED ACROSS THE CWFA WITH HIGHS ONLY IN THE LOWER TO MID 90S. THE COMBINATION OF ISENTROPIC LIFT BEHIND THE FRONT...WEAK UPPER LEVEL DISTURBANCES AND PWAT VALUES OF 1.5 TO 2 INCHES WILL INCREASE RAIN CHANCES FRIDAY AND SATURDAY. WILL KEEP SLGT CHC TO CHC POPS GOING FOR NOW. THE GFS QPF OUTPUT IS INDICATING RAINFALL AMOUNTS OF 1/2 TO 1 INCH POSSIBLE ACROSS WEST CENTRAL TEXAS. CAN'T WAIT FOR THIS WELCOME CHANGE TO ARRIVE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 101 73 100 75 / 20 10 10 5 10 SAN ANGELO 74 102 72 102 76 / 10 20 20 5 5 JUNCTION 74 103 74 101 74 / 5 20 20 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 12, 2:39 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SUN AUG 12 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 239 PM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY NORTHEAST OF A LINE FROM ROBERT LEE TO SAN SABA. THE MAIN THREATS ARE DAMAGING WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AFTERNOON AND EVENING...THUNDERSTORMS ARE POSSIBLE SOUTH OF INTERSTATE 20. THE MAIN THREATS WILL BE DAMAGING WINDS AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
In the hours before
Special weather statement, Aug 12, 4:24 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT SUN AUG 12 2012
TXZ113-122200-
JONES TX-
424 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR JONES
COUNTY...
AT 418 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF HAMLIN...MOVING
SOUTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TUXEDO BY 445 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3296 9987 3294 9981 3273 9995 3286 10015
3296 10014 3297 10014 3296 9999
TIME...MOT...LOC 2124Z 302DEG 12KT 3292 10005Special weather statement, Aug 12, 5:31 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 531 PM CDT SUN AUG 12 2012 TXZ049-113-122300- FISHER TX-JONES TX- 531 PM CDT SUN AUG 12 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR FISHER AND JONES COUNTIES... AT 526 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR NEAR HAMLIN...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NEINDA BY 550 PM CDT THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 555 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3296 10021 3290 9999 3275 10009 3286 10026 TIME...MOT...LOC 2230Z 297DEG 13KT 3288 10013
Special weather statement, Aug 12, 5:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 PM CDT SUN AUG 12 2012
TXZ114-122345-
SHACKELFORD TX-
540 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR
SHACKELFORD COUNTY...
AT 536 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES NORTH OF ALBANY TO 10 MILES WEST OF ALBANY...MOVING SOUTHEAST
AT 15 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
ALBANY BY 545 PM CDT
MCCARTY LAKE BY 555 PM CDT
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 615 PM CDT
US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 625 PM CDT
IBEX BY 630 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3277 9908 3263 9909 3251 9930 3252 9939
3267 9961 3268 9961 3288 9926
TIME...MOT...LOC 2240Z 308DEG 12KT 3278 9926 3267 9945The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:24 PM CDT | Special Weather Statement | SJT | Jones | 36 min |
| Aug 12, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 45 min |
| Aug 12, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 34 min |
| Aug 12, 5:31 PM CDT | Special Weather Statement | SJT | Jones | 29 min |
| Aug 12, 5:40 PM CDT | Special Weather Statement | SJT | Shackelford | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.